MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER
Catalog Number P/N 397002-001
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Per hospital staff, touch screen on companion 2 driver (b)(6) will not change beat rate while in icu mode.Screen calibrated multiple times and beat rate is not able to be adjusted while in icu mode.Driver was swapped out for another driver without any adverse impact to patient.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that companion 2 driver s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Alarm history and patient data file review found no new alarms or relevant errors recorded.Visual inspection of external components found no abnormalities.Visual inspection of internal components found a partially crushed cable related to the driver display assembly.Companion 2 driver failed functional testing for acceptance at incoming inspection due to a nonconforming 9v battery.Additional testing included adjusting parameters included in the complaint while in icu mode.There were no difficulties with screen calibration in icu mode and the customer complaint was unable to be replicated.Failure investigation for this complaint could not confirm the reported issue.The customer complaint was not replicated during testing; the root cause of the reported issue adjusting the beat rate while in icu mode was unable to be determined.Failure investigation identified no other test failures or damage that could have contributed to the complaint.The damaged cable on the driver display assembly relates to the backlight of the display, not the touch control, and would not have had an impact on the reported issue.The nonconforming 9v was unrelated to the reported complaint and would not affect the functionality of the driver display.No evidence of a device malfunction was found and the driver performed as designed.The patient was switched to a backup driver without any reported adverse impact.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description
Per hospital staff, touch screen on companion 2 driver s/n (b)(6) will not change beat rate while in icu mode.Screen calibrated multiple times and beat rate is not able to be adjusted while in icu mode.Driver was swapped out for another driver without any adverse impact to patient.

Brand Name
SYNCARDIA COMPANION 2 DRIVER
Common Device Name
EXTERNAL PNEUMATIC DRIVER
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key23079334
Report Number3003761017-2025-00143
Device Sequence Number13260993
Product Code LOZ
UDI-Device Identifier00858000003107
UDI-Public(01)00858000003107
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP/N 397002-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age22 YR
Patient SexMale